Jump to content

bad feelings


Brandyswa

Recommended Posts

Well last tuesday, I took my grandpa in to the Nurse Prac because he was coughing up alot of flem and he couldn't stop coughing. She gave him steroids, well tues night we had to take him to the Er for SOB. They keep him for 3 days and said he may have obstruction pnemounia. He has been saying funny things & having hallucanations. Has anyone else experienced this? It is hard to watch him forget where he is and that he is seeing people.

Link to comment
Share on other sites

Hello, I am so sorry that this is happening to him. My mom had the same things happen to her. My mom has a very low tolerance for drugs. When she was in the hospital they gave her way too much morphine. She was seeing hangers on the walls, arguing with her room mate because she was postive that she was me and a lot of other strange things. I don't think it's grandpa, it may be the meds. Big hugs!

Link to comment
Share on other sites

Hi-

First, let me say I am sorry for what you and your family are going thru-it is a really scary experience for sure!

My mom had an episode prior to her right lung collapsing where she was talking all kinds of jumbled up stuff...she was not on any meds so we knew that this was not causing any 'hallucinations' are speech pattern interruption but it was connected to large coughing spells. THese episodes seemed to happen right after them

She was seeing things in the house that weren't there(angels, getting angry that my dad moved the rooms around, she sat in a chair that was not there), she would be in the middle of a sentence and start talking about something totally different not missing one step and thinking the 2 topics were the same one, she would forget common words like 'and' and 'house' and 'dinner'...i remember one time it scared the heck out of me because she says, 'Melissa, what is that thing, you know when it makes noises(pointing to her stomach)and you eat and it stops?' I say, 'your hungry?' she says yes that it -I am hungry---

we thought the brain cancer had returned but it ended up being something called hypoxia, which means her brain was not getting enough O2 because the lung was collapsing-as soon as her body adjusted and she got some oxygen she was fine...since your grandpa is SOB and coughing so much maybe it is that????

Sending blessings your way-

Melissa

Link to comment
Share on other sites

I hope your grandpa gets to feel better soon. I had treatment related pneumonia and coughing. They gave me antibiotics and steroids and I felt better within days. Maybe your grandpa has pneumonitis as I do. I hope the hallucinations have stopped by now.

Don M

Link to comment
Share on other sites

Steroids can most definitely be the cause of the changes in mental behavior. My husband was very sensitive to steroids and at one time he was on large amounts and went into a kind of psychosis. Even the smallest amount of prednisone was enough to make him irritated and aggressive, but larger amounts made him not know what he was doing. His entire behavior became bazaar. It was slowly better as drug amounts were lessened.

Sue

Link to comment
Share on other sites

Dehydration, steroids, pain medication, etc..

Any of those sigularly or together can cause reactions like you are describing.

I am hoping by now your grandpa is feeling alittle better.

Keep us updated. We will keep him, and you in our thoughts and prayers.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.